MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TURNPIKE LP 150CM; CATHETER, PERCUTANEOUS

VASCULAR SOLUTIONS LLC TURNPIKE LP 150CM; CATHETER, PERCUTANEOUS
Catalog Number 5639
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that "tip fracture in cto case.There was no reported harm or health consequences to the patient.Procedure was a multi-vessel diseased, in-stent restenosis in the lad cto.There was a tip fractured that separated and was left in the distal lad.".
 
Additional Manufacturer Narrative
(b)(4).The customer report of the turnpike tip fracture was confirmed through investigation of the returned unit.Visual analysis revealed damage to the tip where the ptfe liner was exposed and scuffing was seen on the black portion of the turnpike tip.This damage is consistent with over-torquing.The product ifu states."do not rotate the catheter more than two (2) consecutive 360 rotations in either direction if the distal tip becomes lodged and is not also rotating, as it may result in separation of the catheter, damage to the catheter, or vessel injury.If using the turnpike or turnpike lp, unwind the catheter to its relaxed position and apply backward tension in order to dislodge the tip.If using the turnpike spiral or turnpike gold, rotate the catheter in the counter-clockwise direction with backward tension in order to dislodge the tip".Additional information was received from the customer that the patient was stable after the procedure and the remaining piece of the tip was left in the distal lad.Based on the customer report and returned device, the probable cause is likely unintentional user error.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
TURNPIKE LP 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23298766
Report Number2134812-2025-00040
Device Sequence Number20033220
Product Code DQY
UDI-Device Identifier10841156100698
UDI-Public(01)10841156100698(11)250605(17)270605(10)73F2500035(21)
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5639
Device Lot Number73F2500035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2025
Initial Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED
Patient SexUnknown